Seepage from Shallow Open Channel

by Bruce W. Hunt, Asst. Prof. of Civ. Engrg.; Univ. of Washington, Seattle, WA,

Serial Information: Journal of the Hydraulics Division, 1972, Vol. 98, Issue 5, Pg. 779-785

Document Type: Journal Paper


An approximate Darcy solution is obtained for the two-dimensional seepage from an open channel which is placed upon a homogeneous, isotropic aquifer of relatively large depth. The linearized solution is obtained for an arbitrary channel cross section by assuming that the maximum channel depth is small compared to the channel width. A comparison with a known exact solution for a particular channel shape suggests that this solution is probably accurate enough for design purposes when the channel depth is less than 40% of the channel width.

Subject Headings: Seepage | Open channels | Homogeneity | Isotropy | Aquifers | Linear functions | Arbitration | Cross sections

Services: Buy this book/Buy this article


Return to search